Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 29, 2020, 2:41 PM CDT for Hot Spring County, Saline County, Arkansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2020, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 29, 2020, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hot Spring County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:57 PM CDT | TSTM WND DMG | Social Hill, AR | A COUPLE TREES WERE UPROOTED, ALONG WITH A FEW LARGE LIMBS. |
| Jun 29, 3:04 PM CDT | TSTM WND DMG | Magnet Cove, AR | TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WFUS54 KLZK 291941
TORLZK
ARC059-125-292015-
/O.NEW.KLZK.TO.W.0034.200629T1941Z-200629T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
241 PM CDT Mon Jun 29 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
South central Saline County in central Arkansas...
Northeastern Hot Spring County in southwestern Arkansas...
* Until 315 PM CDT.
* At 240 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Malvern, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Malvern... Rockport...
Perla... Magnet Cove...
Social Hill... Gifford...
Midway in Hot Spring County... Glen Rose...
Lake Catherine State Park...
This includes Interstate 30 between mile markers 85 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3430 9303 3450 9281 3450 9279 3452 9279
3454 9277 3437 9267 3429 9267 3425 9298
TIME...MOT...LOC 1940Z 243DEG 18KT 3430 9295
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
622 follow-up statements
132
WWUS54 KLZK 291949
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
249 PM CDT Mon Jun 29 2020
ARC059-125-292015-
/O.CON.KLZK.TO.W.0034.000000T0000Z-200629T2015Z/
Saline AR-Hot Spring AR-
249 PM CDT Mon Jun 29 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL SALINE AND NORTHEASTERN HOT SPRING COUNTIES...
At 249 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Malvern, moving northeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Malvern... Rockport...
Perla... Magnet Cove...
Social Hill... Gifford...
Glen Rose... Lake Catherine State Park...
This includes Interstate 30 between mile markers 88 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3450 9281 3450 9279 3452 9279 3454 9277
3437 9267 3429 9267 3427 9294 3435 9298
TIME...MOT...LOC 1949Z 240DEG 17KT 3432 9291
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
62274
WWUS54 KLZK 291958
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
258 PM CDT Mon Jun 29 2020
ARC059-125-292015-
/O.CON.KLZK.TO.W.0034.000000T0000Z-200629T2015Z/
Saline AR-Hot Spring AR-
258 PM CDT Mon Jun 29 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL SALINE AND NORTHEASTERN HOT SPRING COUNTIES...
At 257 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Malvern, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Malvern... Rockport...
Perla... Magnet Cove...
Gifford... Glen Rose...
Social Hill...
This includes Interstate 30 between mile markers 92 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3450 9281 3450 9279 3452 9279 3454 9277
3437 9267 3429 9267 3428 9289 3438 9293
TIME...MOT...LOC 1957Z 245DEG 18KT 3433 9286
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
62What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 29, 6:20 AM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 6:20 AM CDT, 8 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 620 AM CDT Mon Jun 29 2020 .UPDATE... Updated to include the 12Z aviation discussion. && .AVIATION... Scattered SHRA continues over most areas this morning with the highest probability of RA/TS across western terminals by afternoon. Not very confident in coverage through today, however, so only included VCTS mention for now. Otherwise, VFR will prevail after around 29/15-16Z except in heavier RA or TS. S/SW winds will remain elevated through the early evening and cigs should trend downward late in the period from W to E. && .PREV DISCUSSION...(ISSUED 329 AM CDT Mon Jun 29 2020) SHORT TERM...Today Through Tuesday Night A broad area of showers with occasional lightning continues pushing northeast across the area early this morning as small- scale perturbations translate through southwesterly flow aloft. Another area of rain is developing across the ArkLaTex and will push in from the southwest over the next several hours. Additional perturbations will support showers/storms through today and abundant cloud cover and precipitation will help limit max temps with readings in the 80s to low-90s most likely by afternoon. Despite a slightly cooler temperature forecast this afternoon, high humidity will keep us quite soupy and this will be most apparent during the overnight hours where lows in the 70s will be common. Rain coverage will be less Tuesday and temps will climb a few degrees higher with heat indices in the 90s to around 100 degrees by afternoon. A couple of strong to marginally severe storms are possible, but widespread severe weather is unlikely. Torrential downpours may lead to localized flooding. LONG TERM...Wednesday Through Monday Probably one of the hottest periods of time so far this year is expected from Wednesday through Friday this week. Deep ridging will expand from the Southern Plains to the Great Lakes region during this timeframe. Sfc temps may climb into the upper 90s F, particularly on Thursday. Accompanying these temps will be Td values in the 70s F thanks to persistent SWrly flow at the sfc. This will lead to a potentially dangerous combination of heat and humidity which could cause heat indices to approach 110 across some parts of the forecast area. At the least, heat advisories may be needed at times through the end of the week. While ridging will remain the dominant feature for much of the country's weather in the coming days, it will become focused a bit further west by the weekend. This will provide either H500 troughing or the potential for a cutoff low to progress southward and provide rain chances to eastern portions of the state. Additionally, a remnant sfc boundary may accompany the upper level feature which could provide more of a N-NErly component to the sfc flow. This could help temps return to more reasonable levels, more like upper 80s/lower 90s F. But, it does look like the ridge will remain dominant over the middle of the country and will continue to impact portions of the state beyond the 7-day forecast. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Jun 29, 3:39 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 339 AM CDT Mon Jun 29 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 339 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and storms are expected again today into tonight. While a strong to marginally severe storm is possible, widespread severe weather is not expected. Winds will be breezy again through this evening. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday The threat for organized severe weather will remain low through much of next week. Scattered showers and thunderstorms are expected daily with the best chances during the afternoon through early evening hours across eastern Arkansas. While a few stronger storms can not be ruled out, the greater concern will be locally heavy rain associated with any thunderstorms that do develop. With abundant moisture in place at the surface and temperatures expected to climb into the 90s, heat indices are expected to exceed 105 across parts of the state from Wednesday through Friday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/67
In the hours before
Special weather statement, Jun 29, 9:14 AM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 AM CDT Mon Jun 29 2020
ARZ041-052-291445-
Pike AR-Montgomery AR-
914 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 945 AM CDT...
At 913 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 14 miles east of Umpire, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Ida... Glenwood...
Norman... Daisy...
Mimosa... Mauldin...
Albert Pike Recreation Area... Black Springs...
Salem in Pike County... Lodi...
Langley... Fancyhill...
Hopper... New Hope in Pike County...
Caddo Gap...
LAT...LON 3438 9394 3462 9368 3431 9349 3419 9390
3419 9392 3422 9393 3426 9392 3427 9394
TIME...MOT...LOC 1413Z 227DEG 21KT 3435 9382
53Special weather statement, Jun 29, 10:41 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Little Rock AR
1041 AM CDT Mon Jun 29 2020
ARZ039-042-054-291630-
Hot Spring AR-Perry AR-Garland AR-
1041 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY...GARLAND AND
NORTH CENTRAL HOT SPRING COUNTIES UNTIL 1130 AM CDT...
At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meyers, or 13 miles west of Hot Springs, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs Memorial Field...
Meyers... Jessieville...
Lake Ouachita State Park... Rockwell...
Hot Springs National Park... Avant...
Oaklawn Racetrack... Crystal Springs Landing...
Sunshine... Mountain Valley...
Royal... Lena Landing Rec Area...
Gulpha Gorge... Hamilton...
Hempwallace... Pearcy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3458 9340 3482 9315 3444 9285 3440 9340
3452 9341
TIME...MOT...LOC 1540Z 245DEG 19KT 3453 9329
53Special weather statement, Jun 29, 11:50 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Mon Jun 29 2020
ARZ039-043-044-291715-
Pulaski AR-Perry AR-Saline AR-
1150 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...NORTHWESTERN
SALINE AND NORTHWESTERN PULASKI COUNTIES UNTIL 1215 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Williams Junction, or 12 miles northeast of Hot Springs Village,
moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pinnacle Mountain State Park... Little Italy...
Wye Mountain... Williams Junction...
Roland in Pulaski County... Bigelow...
Fourche... Antioch in Perry County...
Wye... Natural Steps...
Oak Grove in Perry County... New Dixie...
Paron... Thornburg...
Pleasant Valley in Perry County...
Reform...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3506 9264 3501 9259 3499 9260 3497 9258
3496 9255 3484 9245 3471 9286 3483 9296
TIME...MOT...LOC 1649Z 235DEG 21KT 3480 9282
53Special weather statement, Jun 29, 2:00 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Little Rock AR 200 PM CDT Mon Jun 29 2020 ARZ045-046-291945- Lonoke AR-Prairie AR- 200 PM CDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PRAIRIE AND CENTRAL LONOKE COUNTIES UNTIL 245 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near Keo, or 10 miles south of Lonoke, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lonoke... Hazen... Carlisle... Keo... Barrettsville... McCreanor... Prairie Center... Sisemore... Parkers Corner... Screeton... Tollville... Culler... Center Point... Pettus... Blakemore... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3457 9198 3466 9206 3498 9173 3472 9152 TIME...MOT...LOC 1859Z 237DEG 20KT 3465 9197 62
Local storm report, Jun 29, 2:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
209 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD HOT SPRINGS 34.49N 93.05W
06/29/2020 GARLAND AR BROADCAST MEDIA
MULTIPLE REPORTS OF FLASH FLOODING WERE RECEIVED AROUND
THE HOT SPRINGS AREA.
&&
EVENT NUMBER LZK2000415
57Special weather statement, Jun 29, 2:11 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
211 PM CDT Mon Jun 29 2020
ARZ043>045-291945-
Pulaski AR-Lonoke AR-Saline AR-
211 PM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE...
SOUTHEASTERN SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 245 PM
CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salem in Saline County to near Mabelvale
to Otter Creek to near Shannon Hills. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Little Rock... North Little Rock...
Benton... Sherwood...
Jacksonville... West Little Rock...
Bryant... Downtown Little Rock...
North Little Rock Airport... Southwest Little Rock...
Shannon Hills... Wrightsville...
Argenta... Keo...
Otter Creek... Ironton...
Estes... Meto...
Toltec Mounds State Park... East End...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3486 9229 3481 9201 3478 9198 3455 9198
3451 9250 3466 9259
TIME...MOT...LOC 1910Z 249DEG 32KT 3468 9251 3467 9247 3464 9243 3456
9242
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:02 PM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Jun 28, 7:14 PM CDT | Special Weather Statement | LZK | Grant | 31 min |
| Jun 28, 7:16 PM CDT | Special Weather Statement | LZK | Arkansas | 29 min |
| Jun 28, 7:21 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring, Saline | 24 min |
| Jun 28, 7:41 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski, Saline | 19 min |
| Jun 28, 7:44 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Jun 28, 7:49 PM CDT | Special Weather Statement | LZK | Monroe | 41 min |
| Jun 28, 8:16 PM CDT | Special Weather Statement | LZK | Woodruff | 44 min |
| Jun 28, 8:47 PM CDT | Special Weather Statement | LZK | Jackson | 28 min |
| Jun 29, 9:14 AM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| Jun 29, 10:41 AM CDT | Special Weather Statement | LZK | Garland | 49 min |
| Jun 29, 11:29 AM CDT | Flash Flood Warning | LZK | Garland, Saline | 3 hr |
| Jun 29, 11:50 AM CDT | Special Weather Statement | LZK | Perry | 25 min |
| Jun 29, 12:38 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 37 min |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Saline | 3 hr |
| Jun 29, 1:48 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 3 hr |
| Jun 29, 2:00 PM CDT | Special Weather Statement | LZK | Lonoke | 45 min |
| Jun 29, 2:11 PM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| Jun 29, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 45 min |
| Jun 29, 3:16 PM CDT | Flash Flood Warning | LZK | Hot Spring | 7 hr |
| Jun 29, 3:27 PM CDT | Special Weather Statement | LZK | Logan | 33 min |
| Jun 29, 3:57 PM CDT | Special Weather Statement | LZK | Grant | 48 min |
| Jun 29, 4:20 PM CDT | Special Weather Statement | LZK | Monroe | 40 min |
| Jun 29, 4:37 PM CDT | Special Weather Statement | LZK | Jefferson | 38 min |
| Jun 29, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 41 min |
| Jun 29, 5:29 PM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.